Alert archive / Texas / Flash Flood Warnings in 2001

Flash Flood Warning 19, NWS Lubbock, TX

September 22, 2001Childress County, Cottle County, Texas

NWS Lubbock, TX issued this flash flood warning at Sep 22, 2001, 5:31 PM CDT for Childress County, Cottle County, Texas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 22, 2001, 5:31 PM CDT (22:31 UTC)
Expired
Sep 22, 2001, 7:30 PM CDT
In force
119 min
Issued by
NWS Lubbock, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Childress County, TX, Cottle County, TX

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2001-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 279 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2001-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
279 J/kg
Mixed-layer CIN
-200 J/kg
Mixed-layer LCL
1594 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLUB 222232
FFWLBB
TXC075-101-230030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
531 PM CDT SAT SEP 22 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHILDRESS COUNTY IN THE PANHANDLE OF TEXAS
  NORTHERN COTTLE COUNTY IN NORTHWEST TEXAS

* UNTIL 730 PM CDT

* AT 522 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY 
RAIN OVER NORTHERN COTTLE AND SOUTHEASTERN SECTIONS OF CHILDRESS
COUNTIES. THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY.

NWS RADAR IS ESTIMATING HOURLY RAINFALL RATES IN THIS AREA OVER 2 
INCHES PER HOUR...WITH TOTALS NEAR 3 INCHES POSSIBLE...MAINLY 
SOUTHEAST OF CHILDRESS AND SOUTHWEST OF KIRKLAND.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. 
MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

LAT...LON 3420 10029 3414 10008 3426 10007 3428 10001
          3466 10003 3466 10026

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 3:20 PM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Sep 22, 3:20 PM CDT, 2 hours 11 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
320 PM CDT SAT SEP 22 2001

THUNDERSTORMS HAVE FORMED IN OUR EASTERN CWFA THIS AFTERNOON IN
RESPONSE TO LOW LEVEL MOISTURE CONVERGENCE AND SUPPORTED ALOFT BY
THE MESOSCALE CONVECTIVE VORTICITY CENTER JUST SOUTH OF LBB.
MEANWHILE THUNDERSTORMS HAVE FORMED ALONG THE MOUNTAINS OF NEW
MEXICO...AGAIN AIDED ALOFT BY VORTMAX EVIDENT IN WATER VAPOR IMAGERY
MOVING SOUTHEAST THROUGH NEW MEXCIO.  IF SUFFICIENT COLD POOL FROM
THE NEW MEXICO STORMS CAN SUSTAIN EASTWARD PROPOGATION THEN THESE
MAY MOVE INTO OUR WESTERN COUNTIES LATER TONIGHT. WATER VAPOR LOOPS
REVEAL LARGE SCALE AMPLIFICATION WITH RIDGE BUILDING ALONG THE WEST
COAST AND STRONG SHORTWAVE TROF DIVING SOUTHEAST THROUGH THE
NORTHERN PLAINS. ASSOCIATED COLD FRONT WITH THIS UPPER TROF IS
EXPECTED TO MOVE THROUGH THE SOUTH PLAINS/ROLLING PLAINS SUNDAY
MORNING WITH SURFACE RIDGING AND DRIER AIR IN ITS WAKE. PRE-FRONTAL
TROF SHOULD MOVE THROUGH LATE TONIGHT.  LOW LEVEL CONVERGENCE AND
INDICATION OF SOME FRONTOGENETICAL FORCING MAY BE SUFFICIENT TO
GENERATE THUNDERSTORMS LATER TONIGHT LINGERING INTO SUNDAY MORNING.
AFTER THAT DRIER AIR EXPECTED TO DOMINATE FOR THE REST OF NEXT WEEK.

FRIONA/TULIA       58 74 50 72  4200
LUBBOCK/BROWNFIELD 61 77 50 73  4200
CHILDRESS          63 74 50 73  3200
ASPERMONT          65 77 53 73  4200

.LUB...NONE.
02

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 5:06 PM CDTSevere Thunderstorm WarningLUBChildress, Cottle39 min

Nearby

Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.